Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Criteria for inner product spaces


Author: Raymond W. Freese
Journal: Proc. Amer. Math. Soc. 19 (1968), 953-958
MSC: Primary 52.50
DOI: https://doi.org/10.1090/S0002-9939-1968-0227868-8
MathSciNet review: 0227868
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] L. M. Blumenthal, Theory and applications of distance geometry, Clarendon, Oxford, 1953. MR 0054981 (14:1009a)
  • [2] -, An extension of a theorem of Jordan and von Neuman, Pacific J. Math. 5 (1955), 161-167. MR 0070155 (16:1139d)
  • [3] M. M. Day, Some characterizations of inner product spaces, Trans. Amer. Math. Soc. 62 (1947), 320-337. MR 0022312 (9:192c)
  • [4] -, On criteria of Kasahara and Blumenthal for inner product spaces, Proc. Amer. Math. Soc. 10 (1959), 92-100. MR 0106407 (21:5140)
  • [5] M. Fréchet, Sur la definition axiomatique d'une classe d'espaces vectoriels distances applicables vectorellement sur l'espace de Hilbert, Ann. of Math. 36 (1935), 705-718.
  • [6] P. Jordan and J. von Neumann. On inner products in linear metric spaces, Ann. of Math. 36 (1935), 719-723. MR 1503247
  • [7] H. Rubin and M. Stone, Postulates for generalizations of Hilbert space, Proc. Amer. Math. Soc. 4 (1953), 611-616. MR 0056199 (15:39d)
  • [8] I. J. Schoenberg, A remark on M. M. Day's characterization of inner product spaces and a conjecture of L. M. Blumenthal, Proc. Amer. Math. Soc. 3 (1952), 961-964. MR 0052035 (14:564c)
  • [9] W. A. Wilson, A relation between metric and euclidean spaces, Amer. J. Math. 54 (1932), 505-517. MR 1506915

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52.50

Retrieve articles in all journals with MSC: 52.50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1968-0227868-8
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society